MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V431M-0720
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the knife wire of the single use 3-lumen sphincterotome v was turned to the 1 o'clock direction instead of the 11 o'clock direction.This occurred during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) and endoscopic sphincterotomy (est) procedure.The procedure was completed using another device and there was no report of patient harm.The device was returned, evaluated, and it was found that the cover was peeled, leaving the wire exposed.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
E1) establishment name: (b)(6) hospital.The device was returned to olympus for evaluation and the customer's allegation was confirmed.In addition to the peeled, exposed wire found, there was also a tube deformity.A review of the device history record found no deviations that could have caused or contributed to the reported issue.There was no indication that the event was caused by a misuse or that the event was related to design of the device.Although it was determined that the knife was not oriented in the 11 o¿clock direction was due to the tube and wire deformation, a root cause of the tube and wire deformation could not be determined.After checking the instruction manual of this product, the following description was found: when inserting or removing this product from the endoscope, pull the slider slightly to advance or retract the knife wire along the curvature of the tube.If the forceps base of the endoscope is advanced or retracted while the knife wire is bent, the metal part of the forceps base may come into contact with the knife wire, possibly shaving the coating.Do not bend the tip of this product too much or deform it forcibly.Doing so may result in damage to the product.Do not insert this product into an endoscope with the knife wire taut.The knife wire may protrude sharply from the tip of the endoscope, which may lead to perforation, severe bleeding, or damage to the mucous membrane, or damage to the endoscope or this product.When inserting this product into the endoscope, hold the slider so that it does not move.If the slider is not held, the tip of the insertion part may bend and protrude sharply from the tip of the endoscope, which may lead to perforation, severe bleeding, mucous membrane damage, etc., or may result in damage to the endoscope or this product.If insertion is difficult due to high resistance, return the endoscope angle or forceps stand to a point where it can be inserted without force.Forced insertion may result in sudden protrusion from the endoscope tip, which may lead to perforation, severe bleeding, mucous membrane damage, etc., or damage to the endoscope or this product.Do not protrude the endoscope abruptly.Doing so may result in perforation, major bleeding, mucous membrane damage, or damage to the endoscope or this product.Do not insert the product by tilting it against the forceps plug of the endoscope or by holding it away from the forceps plug.Doing so may result in damage to the insertion part.Insert this product slowly.Sudden insertion may result in damage to the endoscope or this product.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17247278
Report Number9614641-2023-00930
Device Sequence Number4834145
Product Code KNS
UDI-Device Identifier04953170380631
UDI-Public04953170380631
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V431M-0720
Device Lot Number2ZV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown